New Mexico, 2006

Hail in New Mexico, September 15, 2006

September 15, 2006 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 15, 1:10 PM MST, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 15, 1:10 PM MST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
310 PM CDT FRI SEP 15 2006

.SHORT TERM...
SFC TROF EXTENDS N-S FM ERN NM INTO THE UPPER TRANS PECOS WITH
MSAS LI/S FROM NW PB INTO THE BIG BEND REGION. 25-30KTS OF BULK SHEAR
AND CAPES NEAR 100O J/KG SUGGEST STRONG/MARGINALLY SEVERE STORMS
POSSIBLE. W TX LOOKS TO BE IN RRQ AND WITH CONVERGENCE INVOF SFC TROF
ISOLD TSRA POSSIBLE INTO THE EVENING. DEVELOPMENT OF LLJ EARLY THIS
EVENING COULD PROLONG A FEW STORMS. OTHERWISE DWPNTS EXPECT TO
REMAIN UP OVERNIGHT...EXCEPT ACRS THE FAR W AND MORNING LOWS WILL
CONTINUE TO TREND UP.

.LONG TERM...
UPPER LOW MOVING INTO NRN HIGH PLAINS SAT HAS BROAD CYCLONIC FLOW
CARVED OUT ACRS WRN 1/2 OF CONUS. ASSOCD SFC TROF WILL BE WELL
ESTABLISHED ACRS PLAINS. IN FACT A DOWNSLOPE COMPONENT IS EXPECTED
FROM UPPER TRANS PECOS INTO SE NM AND WITH THERMAL RIDGE TEMPS
WILL BE WELL ABOVE NORMAL. ATTENTION OF FCST IS STILL FOCUSED ON
REMNANTS OF LANE AND ASSOCD MSTR MOVING INTO NRN MEXICO LATE
SAT-MON. OFFICIAL TRACK OF LANE TAKES IT THRU SRN BAJA REGION
MAKING LANDFALL ALONG THE MEXICAN COAST ONLY 400 MILES FROM
PRESIDIO MON A.M.. MID LEVEL SLY FLOW ACRS MEXICO WILL FEED MSTR
NWD INTO BIG BEND REGION AS EARLY AS SAT PM (ALREADY EVIDENT ON
WATER VAPOR). TYPICALLY...SUSTAINED SLY MID LEVEL FLOW RESULTS IN
RAIN ACRS BIG BEND/LOWER TRANS PECOS. BY THE END OF SAT PW/S
SHOULD BE AS HIGH AS 1.5 AND WILL TREND POPS UP SAT PM ACRS FAR
FAR S-SW. MEANWHILE COLD FRONT WILL MOVE S INTO NRN PB SUN WITH
SFC DWPNTS DECREASING DURING THE DAY ACRS SE NM/NRN CWFA. AS SUCH
SKEPTICAL THAT PRECIP WILL HAVE A CHANCE TO DEVELOP ACRS W-N
CWFA...COOLER AS WELL. MSTR WILL REMAIN ACRS BIG BEND/LOWER TRANS
PECOS SUNDAY. EVEN THOUGH LANE WILL STILL BE WELL W THERE S/B A
GOOD CHANCE OF RAIN AND MAY TREND POPS UP A LITTLE. MEANWHILE
BROAD MID LEVEL CYCLONIC FLOW WILL TRANSITION E WHICH WILL PUSH
MST AXIS E AND S...THEREBY KEEPING THE CHANCE OF RAIN ACRS THE PB
MINIMIZED. THIS TOO SUGGEST MSTR WILL BE PUSHED FARTHER S AND E
THRU MEXICO AS EARLY AS MONDAY RESULTING IN A SHORTER PERIOD OF
HEAVY RAIN ACRS BIG BEND/LOWER TRANS PECOS. AS MID LEVEL TROF
MOVES E FRONT SHOULD BE ABLE TO MOVE S INTO THE TRANS PECOS MON
P.M.. ECMWF INDICATES FRONT AS FAR S AS RIO GRANDE LATE MON P.M..
OF COURSE UNCERTAINTY IN REGARD TO HOW REMNANTS OF LANE ARE
INCORPORATED INTO WLY FLOW. NHC PRODUCTS INDICATE A SLOW MOVEMENT
REFLECTING DIFFICULTIES IN RESOLVING TRACK AFTER LANDFALL. GFS
MODELS CONTINUE TO SHOW LARGE CHANGES FROM YESTERDAY/S RUN WITH
STRONGER WLY MID LEVEL FLOW DEVELOPING ACRS SWRN STATES. A QUICK
LOOK AT LATEST INDICATES ECMWF LEANING THAT WAY TOO. STRONGER MID
LEVEL FLOW WILL FAVOR LEE TROFFING AND THERMAL RIDGING WED-FRI.
ATTP HAVE LOST CONFIDENCE IN MODEL SOLUTIONS AND EXPECT TO MAKE
LITTLE CHANGE IN LATTER PERIODS. UP SHOT IS THAT BEST CHANCE OF
RAIN WILL OCCUR SAT-MON ACRS FAR S WITH HEAVY RAIN POSSIBLE
ALTHOUGH NOT AS FAVORABLE AS YESTERDAY/S DATA.

&&

.HYDROLOGY...
RIVER LEVELS REMAIN ELEVATED ALONG THE RIO GRANDE DUE TO RELEASES
FROM LUIS LEON RESERVOIR IN MEXICO...AND FROM RAINFALL RECEIVED
FURTHER UPSTREAM ALONG THE RIO GRANDE.  SINCE MOISTURE FROM TROPICAL
STORM LANE HAS ALREADY BEGUN TO MOVE NORTHWARD THROUGH MEXICO...IT
APPEARS THE CHANCE OF HEAVY RAIN WILL BE ON THE INCREASE OVER MEXICO
AND WEST TEXAS SATURDAY THROUGH MONDAY. THEREFORE...HIGHER RIVER
LEVELS ALONG THE RIO GRANDE ARE POSSIBLE AS ANY HEAVY RAINFALL
ALONG THE RIO GRANDE OR ITS TRIBUTARIES WILL RAISE RIVER
LEVELS. THOSE WHO HAVE INTERESTS ALONG THE RIO GRANDE RIVER IN
SOUTHWEST TEXAS SHOULD KEEP ABREAST OF THE LATEST FORECASTS...AND
RIVER FORECASTS...FROM THE NATIONAL WEATHER SERVICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  93  70  91 /  20  20  20  20
CARLSBAD NM                67  94  63  91 /  10  10  10  10
DRYDEN TX                  73  91  73  92 /  10  30  50  50
FORT STOCKTON TX           72  92  69  92 /  20  20  40  20
GUADALUPE PASS TX          62  86  61  85 /  10  10  20  10
HOBBS NM                   66  91  63  89 /  20  10  10  10
MARFA TX                   58  83  56  85 /  20  30  40  30
MIDLAND INTL AIRPORT TX    73  93  70  92 /  20  20  20  10
ODESSA TX                  73  94  70  91 /  20  20  20  10
WINK TX                    73  98  68  97 /  20  10  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 15, 12:42 PM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT FRI SEP 15 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
242 PM CDT FRI SEP 15 2006 /142 PM MDT FRI SEP 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING ACROSS
MUCH OF THE OUTLOOK AREA. A FEW STORMS MAY BECOME STRONG WITH DIME
SIZE HAIL...WIND GUSTS TO 60 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING POSSIBLE.

RIVER LEVELS ON THE RIO GRANDE FROM CANDELARIA DOWNSTREAM TO LAJITAS
WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS.  THESE RISES CAN BE
ATTRIBUTED TO RECENT UPSTREAM RAINFALL AND RELEASES FROM LUIS LEON
RESERVOIR IN MEXICO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ENHANCED THIS
WEEKEND AND RIVER LEVELS ON THE RIO GRANDE MAY INCREASE FURTHER
INTO EARLY NEXT WEEK AS THE REMNANTS OF TROPICAL STORM LANE
MAY MOVE THROUGH NORTHERN MEXICO. THE EXACT TRACK OF LANE
CONTINUES TO REMAIN UNCERTAIN...SO INTERESTS ALONG THE RIO GRANDE
WILL NEED TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 15, 6:18 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
818 PM CDT FRI SEP 15 2006

NMZ033-034-TXZ045-050-160215-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-ANDREWS-
818 PM CDT FRI SEP 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA...NORTHWESTERN
ANDREWS AND WESTERN GAINES COUNTIES.

AT 814 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING FROM
NEAR SEAGRAVES...TO WEST OF SEMINOLE...TO EAST OF EUNICE...TO NORTH
OF JAL. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...GUSTY WINDS TO 45
MPH...AND VERY HEAVY RAINFALL.

PERSONS IN THESE LOCATIONS SHOULD BE PREPARED TO SEEK SAFE SHELTER
IF THUNDERSTORMS APPROACH. LISTEN TO NOAA WEATHER RADIO...LOCAL
TELEVISION AND RADIO STATIONS...OR OTHER MEDIA SOURCES FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN MIDLAND.

The radar

The Midland/Odessa radar (KMAF), 106 km away, was scanning. The volume nearest the first event began at 01:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lea

When
September 15, 6:53 PM MST
Where
Lea County, Eunice
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.433, -103.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535050.